Ask The Doctor > Questions & Answers > Late period on birth control?

Late period on birth control?

Patient: I started birth control last month. I was supposed to get my period 6 days ago, but it hasn’t come yet. I have been sexually active this past month. is there a chance I’m pregnant, or is my period just late because of my birth control?

 

 

Symptoms: None

 

 

Doctor: Hi,Thanks for the query.I understand your concern.While using birth control pills, onset and duration of withdra wal bleeding can vary from cycle to cycle depending on gonadal hormonal levels.Sometimes withdrawal bleeding may not come also.If you used the pills as per the advised schedule, the possibility of pregnancy is very less.If you want to be sure, please go for urine pregnancy test once.Take care.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment